MAUDE Adverse Event Report: ORTHO DEVELOPMENT BALANCED KNEE SYSTEM; TOTAL KNEE PROSTHESIS

ORTHO DEVELOPMENT BALANCED KNEE SYSTEM; TOTAL KNEE PROSTHESIS
Model Number 166-5307
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code Arthritis (1723)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during total knee arthroplasty, the insert had some "float" after it was inserted.The surgeon removed it and applied it again multiple times but with the same result.A second insert was obtained and applied but "float" was still present.It was removed and reinserted 2 more times.Upon the 3rd insertion, the surgeon said it fit and completed the normal stretching and flexing exercises to confirm stability before closing.Subsequently, the local representative examined the first insert and noted deformation in the poly.This report is filed because the local representative reported that the second insert was not locked.
 
Additional Manufacturer Narrative
A review of the device history record notes no material nonconformances, no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions nor labeling that may have caused or contributed to this type of event.It is possible that the 2nd insert was not fully engaged upon completion of the surgery however the surgeon felt that the insert was adequately assembled.Assembling the tibial insert to the tibial tray is a known issue in total knee arthroplasty and surgeons can typically correct any issues to implant a fully assembled tibial insert.

Brand Name
BALANCED KNEE SYSTEM
Common Device Name
TOTAL KNEE PROSTHESIS
Manufacturer (Section D)
ORTHO DEVELOPMENT
12187 s. business park drive
draper, ut
MDR Report Key10189917
Report Number1722511-2020-00015
Device Sequence Number835503
Product Code JWH
UDI-Device Identifier00822409007004
UDI-Public(01)00822409007004(17)260228)(10)A211164
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131337
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model Number166-5307
Device Lot NumberA211164
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/05/2020
Supplement Date Received by Manufacturer09/18/2020
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age88 YR